Couldn't find what you looking for?

TRY OUR SEARCH!

Hi there,

I wanted to post to get the advice from others who could help me.

For the last year my boyfriend who i live with had been stealing money from my wages (over £3000!) plus from his family and he came clean 2 days ago when we realised where the money had been going that he had a problem with methadone, to which he is buying on the streets.

He has subsequently moved back with his parents to which he is now going cold turkey from thursday, and refused to see his doctor before the weekend, so has nothing to help him. He has booked himself in with a clinic on wednesday.

I am not too sure when he last dose was, but he is going through all of the withdrawal symptoms and rings me 3 or 4 times a day just to talk.. He doesnt want me to see him, so i am helping by just being there from a distance.

But, what can we do? the doctors aren't open this evening.. he has tried all friends for something like subutex to see him through the night.. but he cant find anything.

So, in the urgency, what should i do?
Also, in the long term.. he is committed to coming off the methadone and i have said i would stand by him through this even though the stealing, lying etc really has broken my trust.. but what more can i do?

Thank you in advance for any help..

Loading...

Hi

Going cold turkey off methadone is extremely dangerous and can even kill you. Because methadone is a very long acting medication--different from other opiates--it takes much longer to withdraw from than drugs like heroin, morphine, etc--weeks instead of days. Your boyfriend can count on being severely ill for at least 3-4 weeks. Most people cannot tolerate that kind of agony for that long, and will almost certainly relapse.

The best thing for him to do is to get on a methadone clinic ASAP. Until he can do that, I would suggest that he continue with whatever dose he is currently accustomed to. If he cannot, he will likely need to visit the emergency dept. of the local hospital for medication to ease his symptoms, such as a blood pressure pill, perhaps an anxiety medication, diarrhea meds, etc.

Once he is able to get on the clinic, please know that it is NOT a good idea for him to do a hasty taper off methadone, even though this is what you may want. You need to be aware that the relapse rate for those leaving methadone treatment is about 90% within the first year. However, for those who remain IN treatment, the success rate is higher than with any other form of treatment by far.

Once your boyfriend is stabilized on an appropriate dose for him, it should control his desire to use other opioids or to take more methadone than prescribed. Stable patients taking the same dose daily and not taking other drugs so not feel any euphoria or high from their dose--they simply feel normal.

DUe to the often permanent chemical changes that occur in the brain following long term opioid use/abuse, many methadone patients need to remain on the medication long term--even for life--just as with many other drugs for chronic medical conditions, both mental and physical. This is something many people do not understand, and they get upset and question why some people are still on methadone after years have gone by--but you never see anyone question why someone is still on blood pressure meds, insulin, or anti depressants. Methadone is not just a detox aid, to be used briefly and tossed aside--it is intended, for many, as a long term medication to correct and rebalance the brain chemistry of the patient, whose brain no longer produces endorphins--our natural opiates.
Reply

Loading...

hi there,

thank you for your reply.

Well, a little update. He was really really bad over the past days and has found some subutex 4mg i think so, he is feeling better.

We have talked about the tapering off program and he doesn't want to do it. Would prefer to go on to Subutex.

But, we are going to the clinic tomorrow morning at 11 so, we will see what they suggest.

.. its tough!
Reply

Loading...

this to everybody, I quit OxyContin 400 mg daily cold turkey .... 4 Times !!!! ... HARD withdrawal will last approx 7 full days, you will sleep only 2 hours per night no matter how many valium you take. after that one week your body will recover fully, you will be tired but no aches ... pretty much fully recover ( LUCKY) staying clean when you get clean is the hard part
Then I made the mistake of going on methadone, stayed on it for one year, BIG MISTAKE .. here in Canada the Dr's are real helpful (not) they are all for increasing your dose .. BUT you have to FIGHT with them to get off the stuff, I literally had to have a SCREAM-FEST with my Dr before he took me seriously and allowed me to begin reducing my dose, and I am 54 years old. ... Quick Version, 40 to 35 mg .... no problem, 35 to 30 mg .... no problem, 30 to 25 mg ... no problem, 25 to 20 mg .... no problem, 20 to 15 mg basically no withdrawal symptoms but tired all the time, 15 to 12 mg, ok, 12 to 9 mg getting more tired and grumpy but barely doing ok, 9 to 7 mg was ok, 7 to 5 mg HELL, when you get low the withdrawal symptoms kick in ( you have up to this point forgotten them, right?) I was going down every week, went from 5 to 4 to 3 mg and that low basically you are on the verge or in withdrawal all the time, this is my 4th day with out it and it's bad but nothing like quitting a huge Oxy habit cold turkey, MY ADVISE TO EVERYONE ... WHEN YOU GET TO 10 MG OF METHADONE, BEGIN TO DROP ONLY ONE MG. PER MONTH !!!!
otherwise you are going to get up close and personal with the term " living hell" ...... if you are SMART .... do the HARD 7 DAYS WD from your actual real dope, oxy, junk, whatever and skip the friggin' methadone, believe me the cure is worse than the problem !!!!!!!!
Reply

Loading...

some one has it wrong in one of the letters, your (addicts) brain has stopped producing dopamine because an overabundance of dopamine was provided by your drug of choice, coke, heroin etc. To maintain balance your brain stopped producing it's own actual supply of dopamine, so when you quit opiates you will have an out of balance brain, it will be hard to experience pleasure for months while your brain attempts to repair itself. Your brain will eventually repair itself but take NO DRUGS because they all work the same way by manipulating the dopamine which is a brain neurotransmitter, the feel good chemical so to speak, take proper diet and nutrition !!!!!! very important, your brain needs to be supplied with the proper food (nutrients) to repair itself, eat like a body-builder, balanced nutritional diet, exercise, replace all your bed habit with good habits, don't use, you'll say you're going to use one night then you'll be off and running for a few sleepless nights, happens every single time, you can't fight it you might as well accept it, drugs are not for you .... or you can keep using and slowly descend into hell ... I'm a fighter so I'll take the first choice, Wish me Luck !!!!!
Reply

Loading...

Thank you for your post Motley crue!

Its great you have the determination and i agree fully that restoring the brain with nutrition is equally important as getting of the drug in the first place!

We are going to the clinic tomorrow to talk about the treatment program.. fingers crossed it goes well.

Thanks again and take care of yourself!

Stay strong! x
Reply

Loading...

Hello again, I am on day six of no methadone ( I was down to 3 mg), the muscle/joint/bone pain is 90% gone, the hot/cold flashes are 90%

gone, I still have extreme fatigue, very bad diarrhea (4-5 times a day), always right after I eat anything and a new condition has appeared ...

INSOMNIA ... this one is proving to be very hard to deal with, I can only sleep 3 hours a night which is pretty tough because you cannot get

up and do anything because you are too tired, i obtained a prescription for Xanax but I am keeping them at a different location that my home

because if they are at arm's reach I will get dependent, just like Oxy, if it's there you will do it ...... so I am suffering one night then taking the

medication the second night. Regarding a clinic, it has been my experience if you consult a Dr. they will sympathize and then recommend

either METHADONE, SUBOXONE, OR SUBUTEX if you go for this idea (even though it will bring immediate relief) you are sunk, you will

become opioid dependent again immediately ..... your choice I guess ... Dr's want you in treatment $$$$$ they do NOT want you to get off

opioids and LOSE a PATIENT !!!!!!!!! trust me, I've been at this awhile, let me know how you make out !!!!!!!!
Reply

Loading...

the Dr's will say SUBUTEX or SUBOXONE are different than methadone and you can come off it easier blah, blah blah. My Dr. lied to me and

told me when I started methadone and said there would be no withdrawal symptoms etc. they lie, lie, lie here in Canada if you don't have

health nsurance it's $6 a day for your dose ( 1mg or 170mg) same price, flat rate. I read about this Clinic in Los Angeles that charges $13 a

day and has 4,000 clients (read suckers). The whole concept is a money maker, they want to keep you hooked !!!!!! I always looked at it that

I traded a $200 a day habit for a $6 a day habit, but the habit is the same, the methadone is in the long run harder to come than the dope

is. I decided, Gee, I'm kinda' thinking I'd like to be free of all my habits, as in being a normal, functioning human being and as I stated in a

previous post my Methadone Provider WAS NOT PLEASED WITH THAT CHOICE. Maybe in UK the Dr's are compassionate but here they are as

bad as the dealers
Reply

Loading...